Cholesterol Home > Lopid and Muscle Pain
Muscle pain is a rare but possible side effect of Lopid. If you're taking Lopid and muscle pain develops, you should talk with your healthcare provider about tips for dealing with it. If, however, you experience muscle pain, tenderness, or weakness when you have a fever or feel ill, call your doctor immediately. These symptoms can indicate serious problems (myopathy or rhabdomyolysis) that require immediate treatment.
Lopid and Muscle Pain: An IntroductionWhile most people tolerate Lopid® (gemfibrozil) well, there are possible side effects that can occur. For people taking Lopid, muscle pain is a possible side effect. However, in previous clinical studies, muscle pain occurred in less than 2 percent of people taking this medication.
Lopid and Muscle Pain -- What to Watch ForMost people who have muscle pain while on Lopid have no other muscle symptoms. However, in rare cases, people can develop a serious problem with their muscles while on Lopid -- and muscle pain can be one of the symptoms. Two serious muscle problems that are rarely seen in people taking Lopid are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure). In some cases, this can result in loss of life.
If while on Lopid you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.